Health Information and Tools >  Medicines That May Cause Vaginal Symptoms
Facebook Tweet Email Share

Main Content

Medicines That May Cause Vaginal Symptoms

Many prescription and non-prescription medicines can cause vaginal symptoms. A few examples are:

  • Antibiotics.
  • Birth control pills.
  • Hormone therapy.
  • Chemotherapy for cancer.
  • Vaginal sprays, douches, and spermicides.

Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.

If you think your vaginal symptoms may be caused by a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a non-prescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.